PSA “bounces” after first-line radiation therapy

Perhaps the single most annoying “side effect” of radiation therapy for prostate cancer is not a side effect at all; it’s the periodic fluctuations in PSA, called “bounces,” that can occur for years after therapy. … READ MORE …

Another reason to love your “bounces”

PSA “bounces” are (relatively small) increases in a patient’s PSA level from a lowering level after completion of primary radiation therapy The size of such bounces can vary significantly — from as little as 0.1 ng/ml to as much as 2.0 ng/ml or more … and they can be very worrisome. … READ MORE …

Prostate cancer news reports: Thursday, February 18, 2010

Today’s news reports include commentary on studies dealing with:

  • Whether RALP outcomes are really comparable to those from RRP
  • Surgical expertise, surgical caseload, and pelvic lymphadenectomy in treatment of intermediate- and high-risk prostate cancer
  • Sexual function after first-line treatment with SBRT (CyberKnife)
  • Distinguishing true biochemical recurrence from a PSA “bounce” after 125I-based prostate brachytherapy … READ MORE …